MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134680
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930); Pain (1994); Hernia (2240); Obstruction/Occlusion (2422); Bowel Perforation (2668); Insufficient Information (4580)
Date of Event 06/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the mesh ¿ composix (device #2).An additional emdr was submitted to represent the bard/davol bard flat mesh (device #1).Should additional information be provided, a supplemental emdr will be submitted.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) and bard/davol composite mesh (composix) on (b)(6) 2010 and/or (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney also alleges that the patient sustained injuries on (b)(6) 2012, (b)(6) 2016, (b)(6) 2018, (b)(6) 2018 and (b)(6) 2019.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient".It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) and bard/davol composite mesh (composix) on (b)(6) 2010 and/or (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney also alleges that the patient sustained injuries on (b)(6) 2012, (b)(6) 2016, (b)(6) 2018 and (b)(6) 2019.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient".It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2010 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with implant of composix l/p (device 1).Per op notes, ¿the hernia sac was identified and reduced.Adhesions were taken down.A composix l/p (device 1) was placed and tacked.¿ (b)(6) 2012 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic converted to open repair with implant of bard flat mesh (device 2).Per op notes, ¿extensive lysis of adhesions from the midline and hernia repair site.The hernia sac was identified, dissected and opened.The adhesions of mesh to the small bowel and omentum were lysed.The sac was excised.A bard flat mesh (device 2) was placed and sutured.¿ (b)(6) 2016 - patient was diagnosed with recurrent ventral hernia with obstruction and cholelithiasis thereby underwent laparoscopic converted to open repair with sutures.Per op notes, ¿cholecystectomy was performed.Extensive small bowel adhesions were lysed.The loops of small bowel attached to prior mesh were taken down.The hernia was repaired using sutures.¿ (b)(6) 2018 - patient was diagnosed with recurrent ventral incisional hernia and small bowel obstruction thereby underwent open repair with partial excision of composix l/p (device 1) and bard flat mesh (device 2).Per op notes, ¿old prior meshes were noted.Loops of small bowel adherent to meshes were taken down.Extensive lysis of adhesions was performed to free the bowel.The hernia was identified and reduced.Some of the prior meshes (device 1 and 2) were excised.The hernia defect was repaired using sutures.¿ (b)(6) 2018 - patient was diagnosed with enterocutaneous fistula, bowel obstruction and small bowel perforation thereby underwent open repair with partial excision of composix l/p (device 1) and bard flat mesh (device 2).Per op notes, ¿some cloudy fluid was encountered and irrigated.Adhesions were noted and lysed.Two areas of micro perforation were noted and resected the two parts of perforated bowel.Loops of small bowel were freed.Some additional prior meshes (device 1 and 2) were excised and sutured.Wound vac was placed.¿ (b)(6) 2018 - patient was diagnosed with fistula and recurrent ventral hernia thereby underwent open repair with excision of tissue and repaired with sutures.(b)(6) 2019 - patient was diagnosed with enterocutaneous fistula and abscess thereby underwent open repair with partial excision of meshes (device 1 and 2).Per op notes, ¿a large amount of fluid cavity was noted and drained.The fistula tracts were identified and debrided.Some small portions of mesh were excised and sutured.¿ (b)(6) 2020 - patient was diagnosed with fistula, infected mesh with abscess and ventral hernia thereby underwent open repair with excision of meshes (device 1 and 2).Per op notes, ¿the abdominal wall adhesions were taken down.Multiple loops of small bowel adherent to abdominal wall and prior meshes were lysed.Dense adhesions of previous meshes, bowel and fistula were taken down.Two fistula tracts were identified on the right and left side were debrided.Prior meshes (device 1 and 2) were excised and sutured.¿ (b)(6) 2020 ¿ patient had open wound thereby wound vac was placed.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the event date, brand name and 510k.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2009) is considered to be a best estimate.Updated fields: a2, b2, b4, b5, b6, b7, d3, d4 (product catalog no.,udi no., expiry date, corporate lot no.), d.6a (date of implant), d.6b (date of explant), g3, g6, h2, h4, h6, h10, h11.Corrected field: b3, d1 and g4.This emdr represents the mesh ¿ composix (device 2).An additional emdr was submitted to represent the bard/davol bard flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key14640378
Report Number1213643-2022-94542
Device Sequence Number5574996
Product Code FTL
UDI-Device Identifier00801741031298
UDI-Public(01)00801741031298(17)141228(10)HUTK1369
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2014
Device Catalogue Number0134680
Device Lot NumberHUTK1369
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention; Life Threatening;
Patient Age55 YR
Patient SexFemale